Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 8, 2013, 1:29 AM CDT for Taney County, Missouri. It was in force for 11 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2013, 1:29 AM CDT (06:29 UTC)
- Expired
- Aug 8, 2013, 12:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Taney County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:11 AM CDT | HEAVY RAIN 2.21 | 5 S Hollister, MO | 2.21 INCHES REPORTED BY THE BRANSON AIRPORT IN ONE HOUR. |
| Aug 8, 3:02 AM CDT | HEAVY RAIN 5.39 | 5 S Hollister, MO | 5.39 INCHES OF RAINFALL MEASURED IN LESS THAN 2 HOURS. |
| Aug 8, 4:23 AM CDT | FLASH FLOOD | Hollister, MO | TANEY COUNTY FIRE DEPARTMENT AND RESCUE IS EVACUATING AND PERFORMING HIGH WATER RESCUES ALONG TURKEY CREEK IN HOLLISTER. THE HIDDEN VALLEY MOBILE HOME PARK AND OLD MILL ROAD AREA IS BEING AFFECTED. UNKNOWN HOW MANY AFFECTED AT THIS TIME. |
| Aug 8, 4:55 AM CDT | FLASH FLOOD | Hollister, MO | ST JAMES BRIDGE UNDER WATER IN DOWNTOWN HOLLISTER. SEVERAL BUSINESSES GETTING WATER IN THEM. TURKEY CREEK RV PARK IS FLOODED. SEVERAL RESIDENCES OFF RAILROAD AVENUE FLOODED. |
| Aug 8, 5:06 AM CDT | FLASH FLOOD | Hollister, MO | ONE OR TWO MOBILE HOMES WERE COMPLETELY WASHED AWAY IN TURKEY CREEK. |
| Aug 8, 6:40 AM CDT | FLASH FLOOD | 5 Se Hollister, MO | ROUTE J WAS CLOSED AND FLOODED. |
| Aug 8, 6:40 AM CDT | FLASH FLOOD | Hollister, MO | ROUTE BB WAS CLOSED AND FLOODED |
| Aug 8, 7:18 AM CDT | HEAVY RAIN 8 | 2 Nne Ridgedale, MO | BRANSON AIRPORT REPORTED 8 INCHES MEASURED RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 174 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
403
WGUS53 KSGF 080629
FFWSGF
MOC213-081200-
/O.NEW.KSGF.FF.W.0097.130808T0629Z-130808T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 AM CDT.
* AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR WAS ESTIMATING BETWEEN ONE AND TWO
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH ADDITIONAL HEAVY
RAINFALL EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
3650 9277
$$
LINDENBERG5 follow-up statements
408
WGUS73 KSGF 080815
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 AM CDT THU AUG 8 2013
MOC213-081200-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
315 AM CDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR TANEY
COUNTY...
AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR HAS ESTIMATED TWO TO SIX INCHES OF RAINFALL HAS FALLEN
IN THE WARNED AREA. THE BRANSON AIRPORT RECENTLY REPORTED OVER 5
INCHES OF RAINFALL IN THE PAST COUPLE HOURS. ADDITIONAL RAINFALL OF
ONE TO THREE INCHES MAY BE POSSIBLE IN THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
3650 9277
$$
GRIFFIN639
WGUS73 KSGF 080928
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 AM CDT THU AUG 8 2013
MOC213-081200-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
428 AM CDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR TANEY
COUNTY...
...A FLASH FLOOD EMERGENCY FOR ALONG TURKEY CREEK INCLUDING THE TOWN
OF HOLLISTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.
&&
LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
3650 9277
$$
GRIFFIN340
WGUS53 KSGF 081115
FFWSGF
MOC213-081700-
/O.EXT.KSGF.FF.W.0097.000000T0000Z-130808T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL NOON CDT.
* AT 610 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. DOPPLER RADAR HAS ESTIMATED 3 TO 8 INCHES OF RAINFALL HAS
FALLEN WITH ADDITIONAL ONE TO THREE INCHES LIKELY THIS MORNING.
THIS IS A FLASH FLOOD EMERGENCY FOR HOLLISTER ALONG TURKEY CREEK.
NUMEROUS HOMES AND BUSINESSES HAVE BEEN FLOODED. ONE TO TWO MOBILE
HOMES HAVE BEEN WASHED AWAY. NUMEROUS PEOPLE HAVE BEEN EVACUATED
AND HIGH WATER RESCUES OCCURRING IN DOWNTOWN HOLLISTER ALONG
TURKEY CREEK.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.
&&
LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
3650 9277
$$
GRIFFIN444
WGUS73 KSGF 081455
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT THU AUG 8 2013
MOC213-081700-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
955 AM CDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR TANEY
COUNTY...
AT 950 AM CDT...LOCAL FIRE DEPARTMENT OFFICIALS REPORTED THAT WATER
LEVELS HAD FALLEN ON TURKEY CREEK AT HOLLISTER AND EVACUATIONS WERE
NO LONGER OCCURRING.
EVEN THOUGH RAINFALL HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL
IS EXPECTED TO CONTINUE IN LOW LYING AREAS THROUGH THE MORNING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
3650 9277
$$
TERRY605
WGUS73 KSGF 081536
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CDT THU AUG 8 2013
MOC213-081700-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
1036 AM CDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR TANEY
COUNTY...
...A FLASH FLOOD EMERGENCY IS NO LONGER IN EFFECT ALONG TURKEY CREEK
INCLUDING THE TOWN OF HOLLISTER...
AT 950 AM CDT...LOCAL FIRE DEPARTMENT OFFICIALS REPORTED THAT WATER
LEVELS HAD FALLEN ON TURKEY CREEK AT HOLLISTER AND EVACUATIONS WERE
NO LONGER OCCURRING.
EVEN THOUGH RAINFALL HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL
IS EXPECTED TO CONTINUE IN LOW LYING AREAS THROUGH THE MORNING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
3650 9277
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:38 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 7, 11:38 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 PM CDT Wed Aug 7 2013
.SHORT TERM...(Today and Tonight)
ISSUED AT 344 AM CDT WED AUG 7 2013
Significant flooding continues over central Missouri this
afternoon from another localized swath of very excessive rainfall
with high impact in the Gasconade and Big Piney river basins with
other more minor flooding elsewhere. See the latest areal and
river flooding warnings for the latest info.
A synoptic scale front over northern MO is expected to drop south
into central and southern MO overnight tonight to the AR/MO line
by 12z Thu. Outflow boundaries also reside over southern MO and
northern AR. Pockets of clearing have allowed temperatures to rise
into the 80s in some spots (KLBO/Lebanon), and can't rule some
convection in localized spots in the near term. Overall it looks
like we will see an uptick in late night convection once again,
likely setting up a bit far south into SE KS and southern MO. Not
totally confident as to where tonight's heavy rain band will set up
and trends will need to be watched. NAM and GFS PWAT's still in the
2.00 inch range will allow storms to be efficient rain producers
once again. Best instability from the SREF is focus over the
southern quarter of MO, so believe heavier rain fall setting up
just a bit far south tonight seems plausible. Again, a low end
risk for strong to severe storms will exist, mainly a
wind/marginal hail risk.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 344 AM CDT WED AUG 7 2013
Thursday: Ongoing precip is likely over at least the southern half
of the CWFA. The main sfc front will meander somewhere close to
the MO/AR line while the elevated baroclinic zone/850mb front will
continue to focus precipitation over southern MO and SE KS and
believe we will see more daytime precip on Thu than we have seen
in past days. Severe weather chances will be possible where
instability can develop during the day, but this is problematic to
determine (where and if it will occur). Again, the SREF focuses
the best instability over southern Missouri/SE KS versus central
and northern MO.
Thu night-Friday: Repeat Wed night and Thu with the same overall
ingredients, but possibly farther to the north back into central
MO again as the ECMWF/GFS/GEM all lift the front a bit to the
north. Thursday night and Friday morning has the potential to be a
higher impact in terms of flooding with a somewhat more robust
veering low level jet a potential set up for back-building west-
east convective bands. Ongoing convection will also likely last
into the day Friday morning.
Fri night-Saturday: Hate to say this, but a similar nighttime set
up will be possible for one more night. Again, a low level 850mb
convergence zone is still indicated to be over the region,
although the low level jet and moisture advection may not be quite
as robust versus Thu night.
Saturday night-Sunday: A break? Maybe, although not looking as
clear cut. Nighttime rain chances seem less focused, more over
our south central MO counties. This period may be a bit of lull.
Sunday night and early next week: The western upper level ridge
amplifies and troughing over the Great Lakes put the region back
into a similar pattern that we were in last week, more of a upper
level northwest flow pattern. Unfortunately, we will still be under
the gun as convection develops over the central Plains then shifts
southeast toward the region. Obviously hard to pinpoint timing,
but it doesn't look like we will see the baroclinic zone push far
enough out the region to preclude rain/tstm chances at times
through this period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1135 PM CDT WED AUG 7 2013
Low level jet and moisture transport beginning to increase late
this evening and convection is beginning to become more widespread
across far southern Missouri towards the Arkansas border. This is
in the vicinity of the 850 frontal boundary. Expecting the
convection to continue increasing in coverage over the next few
hours and have it mainly affecting the BBG TAF initially and then
as the next wave approaches from the west after 09-10z...have it
affecting the JLN/SGF sites. Have VFR conditions outside of
convection and MVFR within.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Aug 7, 7:59 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT WED AUG 7 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 759 PM CDT WED AUG 7 2013 ...SIGNIFICANT FLOODING POSSIBLE INTO THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. EXTREME FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SMALL SCALE BOUNDARIES FROM EARLIER THUNDERSTORMS COUPLED WITH WEAK TO MODERATE HEATING AND INSTABILITY WILL LEAD TO A FEW SCATTERED THUNDERSTORMS THIS EVENING. A STRONGER STORM OR TWO WILL BE POSSIBLE WITH GUSTY WINDS. ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS KANSAS AND MOVE INTO THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. THERE IS A RISK OF LOCALIZED DAMAGING WIND GUSTS WITH THIS ACTIVITY ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. OF MOST CONCERN WILL BE ADDITIONAL HEAVY RAINFALL LEADING TO A RENEWED RISK FOR FLASH FLOODING AREA WIDE. WITH SATURATED SOILS AND HIGH WATER LEVELS ACROSS THE REGION... FLASH FLOODING IS LIKELY WHEREVER PERSISTENT THUNDERSTORMS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WITH HEAVY RAINFALL WILL BE ONGOING THURSDAY MORNING. IF ENOUGH INSTABILITY CAN REDEVELOP AHEAD OF THESE STORMS ACROSS THE MISSOURI OZARKS...THERE WILL BE A RISK FOR DAMAGING WIND GUSTS. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK AS A FRONT SETTLES JUST TO THE SOUTH OF THE AREA. HEAVY RAINFALL IS ONCE AGAIN EXPECTED AND THE RISK FOR FLASH FLOODING WILL REMAIN SIGNIFICANT. AFTERNOON HEAT INDICES MAY REACH THE MID TO UPPER 90S THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SOME LOCALIZED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AT TIMES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Local storm report, Aug 7, 11:04 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 WSW WET GLAIZE 37.89N 92.61W
08/07/2013 CAMDEN MO DEPT OF HIGHWAYS
DELAYED REPORT FROM EARLIER TODAY. ROUTE H CLOSED IN BOTH
DIRECTIONS NEAR THE INTERSECTION WITH HIGHWAY T.
0700 AM FLASH FLOOD 5 WSW WET GLAIZE 37.89N 92.61W
08/07/2013 CAMDEN MO DEPT OF HIGHWAYS
DELAYED REPORT FROM EARLIER TODAY. ROUTE BB CLOSED IN
BOTH DIRECTIONS APPROXIMATE 6 MILES SOUTH OF HIGHWAY 7.
0730 AM FLASH FLOOD ENE SLIGO 37.78N 91.37W
08/07/2013 DENT MO DEPT OF HIGHWAYS
DELAYED REPORT FROM EARLIER TODAY. ROUTE TT CLOSED IN
BOTH DIRECTIONSD DUE TO FLOODING IN THE VICINITY OF
CROOKED CREEK.
0900 AM FLASH FLOOD ENE SLIGO 37.77N 91.38W
08/07/2013 DENT MO DEPT OF HIGHWAYS
DELAYED REPORT FROM EARLIER TODAY. ROUTE TT IS CLOSED IN
BOTH DIRECTIONS IN THE VICINITY OF CROOKED CREEK.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:34 AM CDT | Flash Flood Warning | SGF | Barry, Stone | 11 hr |
| Aug 8, 1:45 AM CDT | Flash Flood Warning | SGF | McDonald | 10 hr |
| Aug 8, 2:33 AM CDT | Special Weather Statement | SGF | Taney | 42 min |
| Aug 8, 3:57 AM CDT | Special Weather Statement | SGF | Barry | 48 min |
| Aug 8, 5:34 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Aug 8, 5:50 AM CDT | River Flood Warning | SGF | McDonald | 46 hr |
| Aug 8, 5:59 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Aug 8, 6:17 AM CDT | Flash Flood Warning | SGF | Douglas, Howell | 6 hr |
| Aug 8, 7:37 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 4 hr |
| Aug 8, 7:40 AM CDT | Flash Flood Warning | SGF | Texas, Wright | 5 hr |
| Aug 8, 9:38 AM CDT | River Flood Warning | SGF | Cedar | 4 days |
| Aug 8, 9:44 AM CDT | Flash Flood Warning | SGF | Cedar, Polk | 3 hr |
| Aug 8, 10:00 AM CDT | Flash Flood Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Texas | 4 hr |
| Aug 8, 11:50 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone, Taney | 4 hr |
| Aug 8, 11:53 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 21 hr |
| Aug 8, 11:58 AM CDT | Areal Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| Aug 8, 12:55 PM CDT | Areal Flood Warning | SGF | Cedar, Polk | 5 hr |
| Aug 8, 1:52 PM CDT | River Flood Warning | SGF | Stone | 59 hr |
| Aug 8, 2:01 PM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Texas | 21 hr |
| Aug 8, 3:52 PM CDT | Areal Flood Warning | SGF | Barry, McDonald, Stone, Taney | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.